Donate Now
We've Moved! Check out our new boards.
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Bodies » loooooog periods

 - UBBFriend: Email this page to someone!    
Author Topic: loooooog periods
just-a-girl
Neophyte
Member # 21134

Icon 1 posted      Profile for just-a-girl     Send New Private Message       Edit/Delete Post 
for the past 3 months my periods have been really weird. Ive always been regular and a flow of 6-7 days but within the last two months theyve been irregualar not coming when thier supposed to early early or really late. and for the last two months theyve been really long like last month in was 3 weeks before i stopped bleeding and now this time its been 2 1/2 weeks and im still bleeding with no end in site. i visited my doctor about the problem had a pap smear done and he said everything seemed normal and just put me on some new bc but obiviously it hasnt helped any or it wouldnt be still happening. my question is should i take a different approach and try something different so it will stop?
thank u

Posts: 11 | From: Joplin, Missouri, USA | Registered: Dec 2004  |  IP: Logged | Report this post to a Moderator
Beppie
Scarleteen Volunteer
Member # 94

Icon 1 posted      Profile for Beppie     Send New Private Message       Edit/Delete Post 
I think seeing another doctor would help-- if the doctor that you saw was not a gynaecologist, then I'd highly recommend getting a referral to a GYN.
Posts: 2710 | From: Australia | Registered: Jun 2000  |  IP: Logged | Report this post to a Moderator
Aquamarine
Activist
Member # 3296

Icon 1 posted      Profile for Aquamarine     Send New Private Message       Edit/Delete Post 
The pill was originally designed to set women on a 28-day cycle (or the appearance thereof), BUT they can actually wreak serious havoc with the spacing and length of withdrawal bleeds, the "periods" you get on the pill. This occurs especially when the levels of hormones in the pill are not quite high enough to regulate your body's hormonal cycle in the way the pill intended. That's when you get so-called breakthrough bleeding, or the super-long periods and irregular cycles you seem to be experiencing. This is fairly common with newer, low-dose pills.

So Beppie is right, go see a gyn if possible and he/she will probably prescribe a pill with a higher level of estrogen to you. It wouldn't hurt for any doctor to check your blood iron level, though, because due to the long withdrawal bleeds you have a tendency to become anemic.

Posts: 87 | From: bay area & new england | Registered: Apr 2001  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3